frustrated with weight gain

Discussion in 'Fibromyalgia Main Forum' started by minkanyrose, Aug 26, 2008.

  1. minkanyrose

    minkanyrose New Member

    no matter what i do i can't lose the weight i probably take the meds that cause weight gain (lyrica-paroxetine) are two i know forsure i have eatten nothing but veggies salads and still no hope of lose.

    i have tried to not eat any carbs and still no help.

    my doc wants me to lose weight and i told him i just can't no matter what i do and he said " you just over eat that's your problem" i told him what i ate and how much and he told me that is not true because if i was eating like i said i was i would lose weight.

    i wanted to slap him up side the head. so now he is running all kinds of tests and say's i may need diretics.

    does anyone else have any answers on what i can do to lose the extra pounds that are piling on.

    i lost weight last thanksgiving till feb when they put me on lyrica and have gainded it all back so i don't even over enduldge at holidays.

    i wanted off lyrica but doc says no it has done so much good for me to give up the results because of weight gain. he said yes there is weight gain with lyrica but not 20lbs in 5 months that's just poor eating habits.

    i need advice please

    wishing all a great day.
  2. TropicalGirl

    TropicalGirl New Member

    No, that's not true! You DO gain weight that fast on Lyrica. Actually, if you gained 20 lbs in 5 months, that is doing pretty good. Every other case, including myself, gained A LOT more a lot faster than it DOES show that you are trying!

    Ignore what he said! My Dr. said that NOBODY gains weight on Lyrica! Yeah, right! I put on 8 lbs in the first two weeks. So like I said, 20 lbs. over 5 months is slower than what I did.

    Diuretics will drop a lot of your water weight. Just be careful on what type your Dr. puts you on. Some make you loose a lot of potassium, so just make sure you adjust your diet for any loss that may occur.

    One last, I don't have any answers for weight lost. I wish I did. I used to weigh 135 lbs. and in less than one year I am now weighing 187 lbs.! I am very sad and depressed because of it. I put on an average of 4 to 5 pounds every month, now. (P.S. I don't even take Lyrica anymore!)

    Big Hug!

    Tropical Girl
  3. Jana1

    Jana1 New Member

    No one is asking you to take Lyrica, but please only talk from your experience and let the rest of us take what we do to help us.

    I think most of us understand what your point of view is. Your advice about Vit D, GSE, etc, I am sure have helped many.

  4. MIssAutumn

    MIssAutumn New Member


    I read an article that shows people with Fibromyalgia and chronic fatigue gain on the average of 36 lbs. Last summer I gained 4 lbs then I had bronchitis and gained another 4 lbs. This is over the 20 I gained when I went into the major flare with this crud 4 years ago. We figure I've had this since I was 10, I'm 61 now.

    I started taking idoral about 2 months ago along with cinnamon and have lost 4 of those pounds. It isn't a quick weight loss but it's coming off. I also have stopped eating wheat and dairy products except organic yogurt. And eat a lot of fresh and organic vegetables.

    The idoral helps support the hypothalamic axis and the cinnamon regulates the glucose levels.

    I get my idoral through a cancer support group since part of the money goes for research. Cinnamon is cheap, but get the organic kind and not the one regular stores sell.

    Hope this helps, I know how frustrating and discouraging this is. Of all the symptoms we have this is the one I dislike like the most and will get me down if I let it.

  5. vannafeelbettr

    vannafeelbettr New Member

    It's a vicious cycle, but true. Our muscles have rotted away with this disease. We have less muscle to burn off calories and it's not like we can say "okay, i'm gonna exercise more and lift weights." Chronic weight gain is inevitable. I haven't gained a whole lot of weight, but my body's tone is terrible. I'm all soft now. I eat carbs, and have found when i've cut them in the past, I've been more irritable, more in PAIN, and tired. i eat all groups in moderation and do very well that way!
  6. kaymac

    kaymac New Member

    I understand, don't have advice, but wanted to let you know I do understand. I too have gained weight on Lyrica and since my diag of FM in 2001. It's a vicious cycle.

    My doctors have needed me to loose weight to help the FM, the arthritis, the blood pressure, ect...but I need energy to exercise and my joints are so bad too hindering me.

    I cannot see beyond my pain and misery to begin dieting. I try not to overeat too, and eat good things. It is indeed hard.
  7. minkanyrose

    minkanyrose New Member

    glad to hear i am not a total failure at trying to get this off i even went to eating everyother day that's how desperate i was to prove i couldn't lose the weight. that's when my doctor called me a liar.

    sorry to hear so many others are feed up with it too, but glad to know i am not the only one.

    i am not active like i used to be playing ball and dancing and all but i try not to lay on the couch all day either. i put everything away from me so i have to get up to get a drink or whatever.

    i weigh more now than i ever have in my life and i am sure i over exagerate it but i feel like an elephant. in 2001 i looked great and now i look at those pics and say i will be there again because i am not happy with my weight.

    i don't want people to look at me and say she shouldn't eat that or judge me, because we have all heard it "she doesn't look sick" then for my doctor to say it just blew me away if he doesn't understand no one can.

    thank you for some of your tips i am going to try them at this point i will try anything that won't kill me.

    wishing all a great day.
  8. minkanyrose

    minkanyrose New Member

    do any of you feel full hours after you eat i mean like if i eat something at noon i feel like i can't moveeven around eight at night?

    like i can't digest the food or it just doesn't move.

    why or what might cause this.